Alert archive / Oregon / Wind Advisories in 2014

Wind Advisory 33, NWS Pendleton, OR

November 21, 2014Umatilla County, Union County, Wallowa County, Oregon; Columbia County, Walla Walla County, Washington

NWS Pendleton, OR issued this wind advisory at Nov 21, 2014, 2:32 AM PST for Umatilla County, Union County, Wallowa County, Oregon; Columbia County, Walla Walla County, Washington. It took effect at Nov 21, 2014, 4:00 PM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 21, 2014, 2:32 AM PST (10:32 UTC)
In effect from
Nov 21, 2014, 4:00 PM PST
Expired
Nov 22, 2014, 4:00 AM PST
In force
12 hr
Issued by
NWS Pendleton, OR

Counties Umatilla County, OR, Union County, OR, Wallowa County, OR, Columbia County, WA, Walla Walla County, WA

The radar

The Pendleton radar (KPDT), 63 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 10.5 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2014-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2014-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
696 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

250 
WWUS76 KPDT 211032
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
232 AM PST FRI NOV 21 2014

...STAGNANT CONDITIONS THROUGH THIS MORNING...
...AREAS OF DENSE FREEZING FOG ALONG THE BLUE MOUNTAIN FOOTHILLS
THIS MORNING...
...WINDY IN THE GRANDE RONDE VALLEY TONIGHT...

ORZ507-WAZ029-211915-
/O.NEW.KPDT.FG.Y.0008.141121T1100Z-141121T1900Z/
/O.CON.KPDT.AS.Y.0002.000000T0000Z-141121T2000Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...DAYTON...
WAITSBURG...WALLA WALLA
232 AM PST FRI NOV 21 2014

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
TODAY...
...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PST THIS MORNING. AN
AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. 

* TIMING: STAGNANT AIR CONDITIONS WILL LAST THROUGH THIS MORNING.
  ALSO DENSE FOG WILL CONTINUE ALONG THE BLUE MOUNTAIN FOOTHILLS
  THIS MORNING. VISIBILITY WILL BE LESS THAN ONE QUARTER MILE IN
  SOME AREAS. CONDITIONS WILL IMPROVE THIS AFTERNOON.

* IMPACTS: THE INVERSION WILL TRAP POLLUTANTS NEAR THE SURFACE
  WHICH CAN IMPACT THOSE WITH RESPIRATORY CONDITIONS. DENSE FOG
  WILL LIMIT VISIBILITY AND ALSO CREATE ICY CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

ORZ049-211915-
/O.NEW.KPDT.WI.Y.0033.141122T0000Z-141122T1200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
232 AM PST FRI NOV 21 2014

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
PST SATURDAY. 

* TIMING: WINDS WILL INCREASE LATER TODAY WITH THE STRONGEST WINDS OVERNIGHT.

* WINDS: SOUTH 30 TO 40 MPH WITH HIGHER GUSTS NEAR LADD AND PYLES
  CANYONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ041-044-050-505-508-510-511-WAZ024-026>028-521-211915-
/O.CON.KPDT.AS.Y.0002.000000T0000Z-141121T2000Z/
EAST COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-WALLOWA COUNTY-JOHN DAY BASIN-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN...
HERMISTON...IONE...ENTERPRISE...JOSEPH...WALLOWA...DAYVILLE...
JOHN DAY...MITCHELL...MONUMENT...SPRAY...HEPPNER...CONDON...
FOSSIL...DUFUR...MAUPIN...BEND...MADRAS...PRINEVILLE...REDMOND...
WHITE SALMON...ELLENSBURG...THORP...NACHES...SUNNYSIDE...
TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...GOLDENDALE
232 AM PST FRI NOV 21 2014

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
TODAY...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
TODAY. 

* TIMING: STAGNANT AIR CONDITIONS WILL LAST THROUGH THIS MORNING. 

* IMPACTS: THE INVERSION WILL TRAP POLLUTANTS NEAR THE SURFACE 
  WHICH CAN IMPACT THOSE WITH RESPIRATORY CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

&&

$$
6 follow-up statements
810 
WWUS76 KPDT 211855
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1055 AM PST FRI NOV 21 2014

...STAGNANT CONDITIONS THROUGH THIS MORNING... 
... WINDY IN THE GRANDE RONDE VALLEY TONIGHT...

ORZ507-WAZ029-212000-
/O.EXP.KPDT.FG.Y.0008.000000T0000Z-141121T1900Z/
/O.CON.KPDT.AS.Y.0002.000000T0000Z-141121T2000Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...DAYTON...
WAITSBURG...WALLA WALLA
1055 AM PST FRI NOV 21 2014

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
TODAY...
...DENSE FOG ADVISORY WILL EXPIRE AT 11 AM PST THIS MORNING...

THE DENSE FOG ADVISORY WILL EXPIRE AT 11 AM PST THIS MORNING. AN
AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. 

* TIMING: STAGNANT AIR CONDITIONS WILL LAST THROUGH THIS MORNING.

* IMPACTS: THE INVERSION WILL TRAP POLLUTANTS NEAR THE SURFACE
  WHICH CAN IMPACT THOSE WITH RESPIRATORY CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ049-220000-
/O.CON.KPDT.WI.Y.0033.141122T0000Z-141122T1200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
1055 AM PST FRI NOV 21 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM PST SATURDAY. 

* TIMING: WINDS WILL INCREASE LATER TODAY WITH THE STRONGEST 
  WINDS OVERNIGHT. 

* WINDS: SOUTH 30 TO 40 MPH WITH HIGHER GUSTS NEAR LADD AND 
  PYLES CANYONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ041-044-050-505-508-510-511-WAZ024-026>028-521-212000-
/O.CON.KPDT.AS.Y.0002.000000T0000Z-141121T2000Z/
EAST COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-WALLOWA COUNTY-JOHN DAY BASIN-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN...
HERMISTON...IONE...ENTERPRISE...JOSEPH...WALLOWA...DAYVILLE...
JOHN DAY...MITCHELL...MONUMENT...SPRAY...HEPPNER...CONDON...
FOSSIL...DUFUR...MAUPIN...BEND...MADRAS...PRINEVILLE...REDMOND...
WHITE SALMON...ELLENSBURG...THORP...NACHES...SUNNYSIDE...
TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...GOLDENDALE
1055 AM PST FRI NOV 21 2014

...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
TODAY...

AN AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL NOON PST
TODAY. 

* TIMING: STAGNANT AIR CONDITIONS WILL LAST THROUGH THIS 
  MORNING. 

* IMPACTS: THE INVERSION WILL TRAP POLLUTANTS NEAR THE SURFACE 
  WHICH CAN IMPACT THOSE WITH RESPIRATORY CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT
OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION WILL
INCREASE. CHECK WITH YOUR LOCAL AIR QUALITY AGENCY FOR POSSIBLE
RESTRICTIONS IN YOUR AREA. FOR ADDITIONAL WEATHER INFORMATION...
CHECK OUR WEBSITE AT WWW.WEATHER.GOV/PENDLETON.

&&

$$
601 
WWUS76 KPDT 211955
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1155 AM PST FRI NOV 21 2014

...WINDY CONDITION EXPECTED IN THE GRANDE RONDE VALLEY THIS
AFTERNOON AND NIGHT...

.A STORM SYSTEM WILL TIGHTEN PRESSURE GRADIENTS CREATING WINDY
SOUTH WINDS ACROSS THE GRANDE RONDE VALLEY THIS AFTERNOON AND
EVENING. SUSTAINED WINDS BETWEEN 30 TO 40 MPH WITH HIGHER GUSTS ARE
EXPECTED.


ORZ041-044-050-505-507-508-510-511-WAZ024-026>029-521-212100-
/O.EXP.KPDT.AS.Y.0002.000000T0000Z-141121T2000Z/
EAST COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-WALLOWA COUNTY-JOHN DAY BASIN-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN...
HERMISTON...IONE...ENTERPRISE...JOSEPH...WALLOWA...DAYVILLE...
JOHN DAY...MITCHELL...MONUMENT...SPRAY...PENDLETON...PILOT ROCK...
HEPPNER...CONDON...FOSSIL...DUFUR...MAUPIN...BEND...MADRAS...
PRINEVILLE...REDMOND...WHITE SALMON...ELLENSBURG...THORP...
NACHES...SUNNYSIDE...TOPPENISH...YAKIMA...CONNELL...PROSSER...
TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA...GOLDENDALE
1155 AM PST FRI NOV 21 2014

...AIR STAGNATION ADVISORY WILL EXPIRE AT NOON PST TODAY...

THE AIR STAGNATION ADVISORY WILL EXPIRE AT NOON PST TODAY. 

THE APPROACHING STORM SYSTEM WAS ALLOWING FOR THE ATMOSPHERE TO
MIX AND THE THREAT FOR STAGNANT AIR HAD DIMINISHED. THEREFORE THE ADVISORY
WILL BE ALLOWED TO EXPIRE.


$$

ORZ049-220400-
/O.CON.KPDT.WI.Y.0033.141122T0000Z-141122T1200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
1155 AM PST FRI NOV 21 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM PST SATURDAY. 

* TIMING: THE WINDS WILL CONTINUE TO INCREASE LATER TODAY WITH THE
  STRONGEST WINDS EXPECTED OVERNIGHT.

* WINDS: SOUTH 30 TO 40 MPH WITH HIGHER GUSTS NEAR LADD AND 
  PYLES CANYONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
352 
WWUS76 KPDT 220351
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
751 PM PST FRI NOV 21 2014

...WINDY CONDITIONS EXPECTED IN THE GRANDE RONDE VALLEY AND ALONG
THE BLUE MOUNTAIN FOOTHILLS TONIGHT...

.A STORM SYSTEM WILL TIGHTEN PRESSURE GRADIENTS CREATING WINDY
SOUTH WINDS ACROSS THE GRANDE RONDE VALLEY AND THE BLUE MOUNTAIN
FOOTHILLS TONIGHT. 

ORZ507-WAZ029-221000-
/O.EXB.KPDT.WI.Y.0033.000000T0000Z-141122T1000Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...DAYTON...
WAITSBURG...WALLA WALLA
751 PM PST FRI NOV 21 2014

...WIND ADVISORY IN EFFECT UNTIL 2 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PST SATURDAY. 

* TIMING: WINDS WILL CONTINUE INTO THE EARLY MORNING HOURS OF
  SATURDAY...THEN DECREASE SOME DUE TO THE PASSAGE OF A COLD
  FRONT.

* WINDS: SOUTH 25 TO 35 MPH WITH GUSTS AROUND 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ049-221200-
/O.CON.KPDT.WI.Y.0033.000000T0000Z-141122T1200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
751 PM PST FRI NOV 21 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. 

* TIMING: THE WINDS WILL CONTINUE TO INCREASE THIS EVENING WITH
  THE STRONGEST WINDS EXPECTED OVERNIGHT.

* WINDS: SOUTH 25 TO 40 MPH WITH HIGHER GUSTS NEAR LADD AND 
  PYLES CANYONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
216 
WWUS76 KPDT 220606
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1006 PM PST FRI NOV 21 2014

...WINDY CONDITIONS IN THE GRANDE RONDE VALLEY...ALONG THE BLUE
MOUNTAIN FOOTHILLS AND IN WALLOWA COUNTY TONIGHT...

.A SURFACE LOW PRESSURE SYSTEM IS MOVING ACROSS SOUTHEAST
WASHINGTON. THIS LOW HAS TIGHTENED PRESSURE GRADIENTS ACROSS
NORTHEAST OREGON CREATING VERY WINDY CONDITIONS.

ORZ050-221200-
/O.EXB.KPDT.WI.Y.0033.141122T0606Z-141122T1200Z/
WALLOWA COUNTY-
INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA
1006 PM PST FRI NOV 21 2014

...WIND ADVISORY IN EFFECT UNTIL 4 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST SATURDAY. 

* TIMING: WINDS WILL CONTINUE TO INCREASE LATE THIS EVENING. THE
  WINDS WILL PEAK TOWARDS MIDNIGHT AND THROUGH THE EARLY MORNING
  HOURS. 

* WINDS: SOUTH 25 TO 35 MPH WITH GUSTS AROUND 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ049-221200-
/O.CON.KPDT.WI.Y.0033.000000T0000Z-141122T1200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
1006 PM PST FRI NOV 21 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. 

* TIMING: THE VERY WINDY CONDITIONS WILL CONTINUE THROUGH THE
  REST OF THIS EVENING INTO THE EARLY MORNING HOURS.

* WINDS: SOUTH 25 TO 40 MPH WITH HIGHER GUSTS NEAR LADD AND 
  PYLES CANYONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ507-WAZ029-221000-
/O.CON.KPDT.WI.Y.0033.000000T0000Z-141122T1000Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...DAYTON...
WAITSBURG...WALLA WALLA
1006 PM PST FRI NOV 21 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY. 

* TIMING: WINDS WILL CONTINUE INTO THE EARLY MORNING HOURS OF 
  SATURDAY...THEN DECREASE SOME DUE TO THE PASSAGE OF A COLD 
  FRONT. 

* WINDS: SOUTH 25 TO 35 MPH WITH GUSTS AROUND 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
848 
WWUS76 KPDT 220916
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
116 AM PST SAT NOV 22 2014

ORZ507-WAZ029-221030-
/O.CAN.KPDT.WI.Y.0033.000000T0000Z-141122T1000Z/
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...DAYTON...
WAITSBURG...WALLA WALLA
116 AM PST SAT NOV 22 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY. 

WINDS ALONG THE FOOTHILLS HAVE DIMINISHED.

$$

ORZ049-221200-
/O.CON.KPDT.WI.Y.0033.000000T0000Z-141122T1200Z/
GRANDE RONDE VALLEY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE
116 AM PST SAT NOV 22 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS
MORNING. 

* TIMING: WINDS WILL DIMINISH TOWARD MORNING.

* WINDS: SOUTH 25 TO 40 MPH WITH HIGHER GUSTS NEAR LADD AND 
  PYLES CANYONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ050-221200-
/O.CON.KPDT.WI.Y.0033.000000T0000Z-141122T1200Z/
WALLOWA COUNTY-
INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA
116 AM PST SAT NOV 22 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS
MORNING. 

* TIMING: WINDS WILL DIMINISH TOWARD MORNING.

* WINDS: SOUTH 25 TO 35 MPH WITH GUSTS AROUND 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
880 
WWUS76 KPDT 221203
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
403 AM PST SAT NOV 22 2014

ORZ049-050-221315-
/O.EXP.KPDT.WI.Y.0033.000000T0000Z-141122T1200Z/
GRANDE RONDE VALLEY-WALLOWA COUNTY-
INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE...ENTERPRISE...
JOSEPH...WALLOWA
403 AM PST SAT NOV 22 2014

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS HAVE DIMINISHED EARLY THIS MORNING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 20, 10:00 PM PST, 4 hours 32 minutes earlier.

Area forecast discussion, Nov 20, 10:00 PM PST, 4 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
1000 PM PST THU NOV 20 2014

UPDATED AVIATION DISCUSSION

.SHORT TERM...EVENING UPDATE...THE NORTHERN PORTIONS OF A WEAK,
SPLITTING DISTURBANCE CONTINUES TO SHIFT EAST ACROSS THE REGION THIS
EVENING. OVERALL THIS DISTURBANCE IS KEEPING THE AREA MOSTLY CLOUDY
WITH ONLY VERY LIGHT PRECIP EXPECTED OVER CENTRAL OREGON THIS
EVENING, AND OVER THE EASTERN MOUNTAINS OVERNIGHT. PATCHY FOG
PERSISTS IN THE COOLER AIR UNDER THE COLUMBIA BASIN INVERSIONS, WITH
THE THICKEST FOG ALONG THE RIDGE JUST WEST OF PENDLETON. WITH LIGHT
WINDS EXPECTED NEAR THE EDGES OF THIS COOL AIR POOL, DO NOT EXPECT
ANY REAL CHANGE IN THE AREAS AFFECTED OVERNIGHT. COULD SEE A FEW
LOCATIONS ACTUALLY HAVE THE FOG THICKEN AS THE CLOUDS MOVING ACROSS
THE AREA DEPART LATER IN THE TONIGHT PERIOD. DID UPDATE LOW TEMPS AT
A FEW LOCATIONS AROUND THE AREA. ALSO INDICATED THE POSSIBILITY OF
SOME LIGHT FREEZING DRIZZLE OVER THE EASTERN FOOTHILLS LATER TONIGHT
DUE TO THE PASSAGE OF THE SPLITTING DISTURBANCE. THE NEXT SYSTEM IS
STILL ON TRACK FOR TOMORROW. LARGELY HAVE LEFT CURRENT PRECIP
CHANCES AND TIMING INTACT, BUT DID MAKE SOME ADJUSTMENTS TO SNOW
LEVELS AND HIGH TEMPS. 90

.LONG TERM...PREVIOUS DISCUSSION...A MOIST NORTHWESTERLY FLOW WILL
ALLOW MOUNTAIN SNOW SHOWERS TO PERSIST SATURDAY NIGHT WITH SNOW
LEVELS FALLING TO AROUND 3000 TO 3500 FEET. ANOTHER SHORTWAVE
DISTURBANCE WILL THEN MOVE THROUGH ON SUNDAY WITH MORE MOUNTAINS
SNOW AND A CHANCE OF RAIN AT THE LOWER ELEVATIONS. BREEZY WINDS CAN
ALSO BE EXPECTED SATURDAY NIGHT AND SUNDAY. THERE WILL BE A BRIEF
BREAK SUNDAY NIGHT...THEN ANOTHER SYSTEM WILL ARRIVE SOMETIME ON
MONDAY...BUT THE GFS AND ECMWF DIFFER ON TIMING. THE MODELS THEN
DIVERGE DRAMATICALLY GOING INTO TUESDAY WITH THE GFS BUILDING A
RIDGE FOR MAINLY DRY WEATHER WHILE THE ECMWF RIDGE IS MUCH WEAKER
ALLOWING PACIFIC MOISTURE TO CONTINUE TO STREAM INLAND. HAVE
THEREFORE ATTEMPTED TO BLEND THE TWO MODEL SOLUTIONS AND KEPT A
CHANCE OF RAIN IN THE FORECAST WITH SNOW LEVELS RISING ABOVE 6000
FEET. HIGHS WILL MAINLY BE IN THE 40S WITH 30S IN THE MOUNTAINS.

WEDNESDAY THROUGH THURSDAY NIGHT...THE PERIOD STARTS OFF WITH SOME
MODEL DIFFERENCES...THE 20/12Z ECMWF MODEL SHOWS A SHORTWAVE TROUGH
AND ASSOCIATED PRECIPITATION DROPPING OVER THE TOP OF AN OFFSHORE
RIDGE INTO MUCH OF THE AREA ON WEDNESDAY WHILE THE 20/12Z GFS AND
13KM PARALLEL GFS MODEL MAINTAIN DRY WEATHER WITH THE RIDGE AXIS
CENTERED OVER THE CWA...FOR NOW TOOK A BLEND OF THE TWO MODEL
SOLUTIONS AND INTRODUCED SLIGHT TO LOW END CHANCE POPS MAINLY IN THE
MOUNTAINS FOR THIS PERIOD. THE TIMING AND RIDGE POSITION DIFFERENCES
CONTINUE RIGHT THROUGH THE END OF THE PERIOD...THE 20/12Z GFS TRIES
TO BRING SOME LIGHT PRECIPITATION IN THE FORM OF RAIN/SNOW SHOWERS
MAINLY ALONG THE EAST SLOPES OF THE CASCADES THURSDAY MORNING
THROUGH THURSDAY NIGHT WITH A DISTURBANCE...MEANWHILE THE ECMWF
MODEL WOULD KEEP US IN A DRY/COOL NORTHERLY FLOW PATTERN WITH AN
ANOMALOUS UPPER LEVEL RIDGE CENTERED ALONG OR JUST OFF THE WEST
COAST. OVERALL GUIDANCE WOULD SUGGEST A RETURN TO NEAR OR EVEN
SLIGHTLY BELOW AVERAGE TEMPERATURES FOR THIS PERIOD.

&&

.AVIATION...06Z TAFS...IFR AND MVFR VIS DUE TO FOG WILL CONTINUE AT
KALW, KPSC, KDLS AND KYKM. AS HIGH LEVEL CLOUDS DECREASE SHOULD SEE
CONDITIONS DETERIORATE AT MOST OF THESE SITES OVERNIGHT. KPDT IS
CURRENTLY VLIFR IN THE FOG, AND EXPECT THESE CONDITIONS TO PERSIST
THROUGH THE NIGHT. THERE COULD BE A BRIEF PERIOD WHERE CONDITIONS
IMPROVE DUE TO A SOUTHEAST DRAINAGE WIND. INCREASING SOUTHERLY
GRADIENTS SHOULD KEEP KRDM AND KBDN VFR. PRECIP IS EXPECTED TO REACH
THE REGION FRIDAY AFTERNOON. AT THIS TIME EXPECT SURFACE TEMPS TO BE
ABOVE FREEZING AND WILL FORECAST RAIN, THOUGH IT COULD BE CLOSE AT
KPSC AND KPDT. MVFR OR LOWER CONDITIONS ARE EXPECTED AT KYKM AND
KDLS WITH THIS PRECIP. FOR NOW WILL KEEP ALL OTHER SITES VFR, BUT
MVFR IS POSSIBLE. WINDS WILL BE LESS THAN 10 KTS AT ALL SITES
TONIGHT. WINDS WILL INCREASE OUT OF THE SOUTHEAST AND SOUTH AT KALW,
KPDT, KRDM AND KBDN FRIDAY AFTERNOON AND EVENING. STRONGEST WINDS
WILL BE AT KBDN. 90

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  27  42  38  46 /  10  20  90  60
ALW  31  43  38  48 /  10  20  90  60
PSC  27  38  36  50 /  10  30  90  20
YKM  28  36  30  47 /  10  60  90  30
HRI  28  39  36  48 /  10  30  90  40
ELN  28  36  28  46 /  10  70  90  30
RDM  29  46  34  42 /  20  60  90  60
LGD  30  39  33  39 /  20  20  90  70
GCD  33  45  32  37 /  20  20  90  70
DLS  30  36  33  47 /  10  70 100  50

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...AIR STAGNATION ADVISORY UNTIL NOON PST FRIDAY
     ORZ041-044-050-505-507-508-510-511.

WA...AIR STAGNATION ADVISORY UNTIL NOON PST FRIDAY WAZ024-026>029-521.

&&

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

90/82/90

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 2:32 AM PSTDense Fog AdvisoryPDTUmatilla8 hr
Nov 21, 3:44 AM PSTWinter Weather AdvisoryPDTBenton, Franklin, Kittitas, Klickitat, Walla Walla, Yakima24 hr

Nearby

Wind Advisories in Oregon, 2014Wind Advisories in Washington, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.